Alert archive / Kansas / Red Flag Warnings in 2026
Red Flag Warning 3, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Feb 8, 2026, 1:02 PM CST for 16 counties in Kansas. It took effect at Feb 9, 2026, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2026, 1:02 PM CST (19:02 UTC)
- In effect from
- Feb 9, 2026, 12:00 PM CST
- Expired
- Feb 9, 2026, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 78 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3233 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
691 WWUS83 KDDC 081902 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 102 PM CST Sun Feb 8 2026 KSZ074>076-084>087-090315- /O.NEW.KDDC.FW.W.0003.260209T1800Z-260210T0100Z/ Stanton-Grant-Haskell-Morton-Stevens-Seward-Meade- 102 PM CST Sun Feb 8 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 7 PM CST Monday. * AFFECTED AREA...Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * TIMING...From noon to 7 PM CST Monday. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Springer $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
5 follow-up statements
224 WWUS83 KDDC 082331 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 531 PM CST Sun Feb 8 2026 ...Critical Wildfire Risk Monday Afternoon... KSZ074>076-084>087-091200- /O.CON.KDDC.FW.W.0003.260209T1800Z-260210T0100Z/ Stanton-Grant-Haskell-Morton-Stevens-Seward-Meade- 531 PM CST Sun Feb 8 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * TIMING...From noon to 7 PM CST Monday. * WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any outdoor ignitions will have the potential to become wildfires quickly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Turner $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
429 WWUS83 KDDC 090341 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 941 PM CST Sun Feb 8 2026 ...Critical Wildfire Risk Monday Afternoon... KSZ061>063-077-078-088-100100- /O.EXA.KDDC.FW.W.0003.260209T1800Z-260210T0100Z/ Hamilton-Kearny-Finney-Gray-Ford-Clark- 941 PM CST Sun Feb 8 2026 /841 PM MST Sun Feb 8 2026/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TO 7 PM CST /6 PM MST/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon CST /11 AM MST/ to 7 PM CST /6 PM MST/ Monday. * AFFECTED AREA...Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford and Fire Weather Zone 088 Clark. * TIMING...From noon CST /11 AM MST/ to 7 PM CST /6 PM MST/ Monday. * WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any ignitions will have the potential to grow into wildfires rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ074>076-084>087-100100- /O.CON.KDDC.FW.W.0003.260209T1800Z-260210T0100Z/ Stanton-Grant-Haskell-Morton-Stevens-Seward-Meade- 941 PM CST Sun Feb 8 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * TIMING...From noon to 7 PM CST Monday. * WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any ignitions will have the potential to grow into wildfires rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Turner $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
450 WWUS83 KDDC 091203 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 603 AM CST Mon Feb 9 2026 KSZ061>063-074>078-084>088-100100- /O.CON.KDDC.FW.W.0003.260209T1800Z-260210T0100Z/ Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-Ford-Morton- Stevens-Seward-Meade-Clark- 603 AM CST Mon Feb 9 2026 /503 AM MST Mon Feb 9 2026/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 7 PM CST /6 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade and Fire Weather Zone 088 Clark. * TIMING...From noon CST /11 AM MST/ today to 7 PM CST /6 PM MST/ this evening. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
453 WWUS83 KDDC 091909 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 109 PM CST Mon Feb 9 2026 KSZ043-044-064-100100- /O.EXA.KDDC.FW.W.0003.000000T0000Z-260210T0100Z/ Scott-Lane-Hodgeman- 109 PM CST Mon Feb 9 2026 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL KANSAS... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 7 PM CST this evening. * AFFECTED AREA...Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane and Fire Weather Zone 064 Hodgeman. * TIMING...Until 7 PM CST this evening. * WINDS...Southwest 15 to 25 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ061>063-074>078-084>088-100100- /O.CON.KDDC.FW.W.0003.000000T0000Z-260210T0100Z/ Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-Ford-Morton- Stevens-Seward-Meade-Clark- 109 PM CST Mon Feb 9 2026 /1209 PM MST Mon Feb 9 2026/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade and Fire Weather Zone 088 Clark. * TIMING...Until 7 PM CST /6 PM MST/ this evening. * WINDS...South 15 to 25 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
919 WWUS83 KDDC 100046 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 646 PM CST Mon Feb 9 2026 ...Wildfire Risk Diminishing Rapidly... KSZ043-044-061>064-074>078-084>088-100200- /O.EXP.KDDC.FW.W.0003.000000T0000Z-260210T0100Z/ Scott-Lane-Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell- Gray-Ford-Morton-Stevens-Seward-Meade-Clark- 646 PM CST Mon Feb 9 2026 /546 PM MST Mon Feb 9 2026/ ...RED FLAG WARNING WILL EXPIRE AT 7 PM CST /6 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... South to southwest winds are diminishing rapidly, and relative humidity will continue to climb this evening. As such, the red flag warning will be allowed to expire at 7 pm CST. $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Feb 8, 11:00 AM CST, 2 hours 2 minutes earlier. Its key messages:
- Above normal temperatures through the entire forecast period, with record highs potentially being approached Monday.
- No noteworthy precipitation chances through at least Thursday.
- Precipitation chances may return Friday/Saturday, but confidence is low.
Area forecast discussion, Feb 8, 11:00 AM CST, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1100 AM CST Sun Feb 8 2026 .KEY MESSAGES... - Above normal temperatures through the entire forecast period, with record highs potentially being approached Monday. - No noteworthy precipitation chances through at least Thursday. - Precipitation chances may return Friday/Saturday, but confidence is low. && .DISCUSSION... Issued at 1100 AM CST Sun Feb 8 2026 Midday water vapor satellite imagery and RAP upper air analysis reveal weak upper level ridging is in place upstream from the central and southern plains. At the surface, northwesterly winds are spread out across our area in the wake of a weak cold frontal passage earlier this morning. Given essentially zero cold air behind that front, clear skies, and downsloping winds, afternoon temperatures will once again be well above normal with highs reaching the low to mid 70s. Tonight, light winds and clear skies will optimize radiational cooling, allowing Monday morning lows to drop into the 30s. Daytime Monday, upper level flow across the central Rockies will flatten out to nearly zonal, and surface low pressure will build near the central and northern plains interface. As a result, gusty southwesterly winds will materialize over southwest KS. As a result of these modest downsloping winds, and aided by another day of strong solar insolation, Monday afternoon will be particularly warm for this time of year as highs approach 80. Record highs for February 9 at Dodge City and Garden City are 83 and 85, respectively, and those should be safe, but it shouldn't be surprising if those locations come close. Additionally, the combination of abnormally warm temperatures and gusty winds will foster fire weather conditions favoring our southwest counties, and a Red Flag Warning is being considered for these areas Monday afternoon. Tuesday through the end of the period, medium range ensembles agree the unseasonably warm temperatures will continue thanks to primarily zonal flow remaining fixed in place across the central Rockies, however a strong cold front Monday night/early Tuesday morning will knock temperatures down much closer to normal. Otherwise, precipitation chances will stay very low (<15% in the pop grids) through at least Thursday, but towards the end of the week, NBM probability of precipitation increases into the slight chance (15-24%) to chance (25-54%) categories as and upper level wave moves from the far southwest CONUS towards the Four Corners region. That said, predictability at this range is low and therefore so is confidence in any scenario. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1030 AM CST Sun Feb 8 2026 VFR flying conditions this TAF cycle for all terminals. Current light and variable winds will persist through 14Z tomorrow morning, followed by an increase out of the southwest to aoa 12 kts. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Springer AVIATION...Springer
Hazardous weather outlook, Feb 8, 3:02 AM CST, 10 hours before
Hazardous Weather Outlook National Weather Service Dodge City KS 302 AM CST Sun Feb 8 2026 KSZ030-031-043>046-061>066-074>081-084>090-090915- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 302 AM CST Sun Feb 8 2026 /202 AM MST Sun Feb 8 2026/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Kansas, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.